CPD: Botulinum Toxin Complication Management

Published

Written by...

Share this article

Dr Carol Mastropierro discusses botulinum toxin complications and strategies for managing common side effects

Botulinum toxin (BoNT-A) injections are the most widely performed non-surgical aesthetic procedure in the UK, with an estimated 900,000 treatments carried out annually.¹ Their popularity is founded on high patient satisfaction, minimal downtime and a well-established safety profile.² Nonetheless, despite being generally safe when performed by trained practitioners, complications can occur. A meta-analysis of facial BoNT-A injections found a total complication rate of around 16%.³ Although the majority of these events are mild and self-limiting, they may have significant implications for aesthetic outcome, patient confidence and clinician reputation. This article provides a practical overview of the most common complications associated with BoNT-A injections.
Upper face complications
There are several complications that can occur in the upper face, including asymmetry, ptosis and dry eyes.
Brow asymmetry

Subscriber content

Continue reading this clinical article

To read this post in full you need an Aesthetics Journal subscription. Choose the plan that fits your practice — every paid plan includes the complete peer-reviewed clinical library and CPD-accredited learning.